Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 89, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2016, 2:26 PM CDT for Crittenden County, Cross County, Poinsett County, Arkansas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2016, 2:26 PM CDT (19:26 UTC)
- Expired
- May 25, 2016, 2:43 PM CDT
- In force
- 17 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crittenden County, AR, Cross County, AR, Poinsett County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
715
WUUS54 KMEG 251926
SVRMEG
ARC035-037-111-252015-
/O.NEW.KMEG.SV.W.0089.160525T1926Z-160525T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
226 PM CDT WED MAY 25 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 315 PM CDT
* AT 226 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
CHERRY VALLEY...OR 10 MILES SOUTHEAST OF HARRISBURG...MOVING EAST
AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARKED TREE...LEPANTO...TYRONZA...WEONA JUNCTION...GALILEE...
OLD WEONA...CASSIDY...DUB...ALTO...WILBETH...PAYNEWAY...BOAT RUN...
COLTON...STEWART...TWIST...BEASLEY...HEAFER...DECKERVILLE...
BAY VILLAGE AND NORTHERN OHIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3565 9031 3537 9030 3533 9066 3551 9070
TIME...MOT...LOC 1926Z 257DEG 9KT 3544 9060
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
324
WWUS54 KMEG 251943
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
243 PM CDT WED MAY 25 2016
ARC035-037-111-251953-
/O.CAN.KMEG.SV.W.0089.000000T0000Z-160525T2015Z/
CROSS AR-CRITTENDEN AR-POINSETT AR-
243 PM CDT WED MAY 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CROSS...
NORTHWESTERN CRITTENDEN AND SOUTHEASTERN POINSETT COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.
LAT...LON 3565 9031 3537 9030 3533 9066 3551 9070
TIME...MOT...LOC 1942Z 257DEG 9KT 3545 9055
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 12:42 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 25, 12:42 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1242 PM CDT WED MAY 25 2016 .UPDATE... Updated to add 18z aviation discussion. && .PREV DISCUSSION... /issued 945 AM CDT WED MAY 25 2016/ UPDATE... Adjusted pops based on radar and current observations. East Arkansas may struggle to climb into the lower 80s due to cloud cover and rainfall. Northeast Mississippi may approach 90 degrees this afternoon. High resolution short term model guidance isn't as bullish with redevelopment of thunderstorms this afternoon...but confidence is not high that we will be rain free after the ongoing batch. In fact storms in West Arkansas suggest otherwise. New Zones already sent. PREV DISCUSSION... /issued 640 AM CDT WED MAY 25 2016/ Skies are partly cloudy across much of the forecast area early this morning with temperatures mainly in the 60s. There is currently no rain over the forecast area but an area of thunderstorms is moving across eastern Oklahoma and into western Arkansas. These thunderstorms develop Tuesday night ahead of a nearly stationary boundary which extends from eastern South Dakota through extreme eastern Colorado and into eastern New Mexico. These thunderstorms should continue to move east this morning and eventually make their way into the forecast area. Temperatures will remain on the warm side today with highs in the mid to upper 80s. By tonight...more thunderstorms should develop just ahead of the front and start to move east. Thunderstorm coverage over the forecast area will be less than during the day but can't rule out isolated thunderstorms developing during the evening. Temperatures will remain warm with lows Thursday morning in the mid 60s to lower 70s. Thursday looks to be somewhat similar to today as what remains of the thunderstorms that develop tonight make their way into the forecast area. Temperatures will also be similar to today with highs in the mid to upper 80s. Models show a better chance of thunderstorms developing near the forecast area Thursday night and Friday as the frontal boundary moves a little further east. With the frontal boundary remaining well west of the forecast area there is not much chance of widespread severe weather for today through Friday. An isolated severe thunderstorm is not out of the question but the key word here is isolated. During the holiday weekend, little change in the weather pattern is expected as the frontal boundary will remain over the central and southern plains. This will mean a chance of thunderstorms during the day from Saturday through Tuesday. It does appear that there will be mainly dry weather during the evening and overnight hours although an isolated thunderstorm can't be ruled out. Temperatures will remain warm during the holiday weekend with highs in the mid to upper 80s and lows in the mid to upper 60s. ARS && .AVIATION... 18Z TAF cycle VFR conditions expected to prevail for most of the period except for a short period at MEM early this afternoon, at TUP Thursday morning, and in thunderstorms. Scattered showers and thunderstorms possible at MEM, JBR, MKL this afternoon and possibly again on Thursday. South winds between 8-11 kts with a few gusts to 18 kts this afternoon will become light tonight and increase to 7-9 kts on Thursday. CJC && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 25, 3:30 AM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 AM CDT WED MAY 25 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-261030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 330 AM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE TODAY ESPECIALLY WEST OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY MAINLY WEST OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:49 PM CDT | Special Weather Statement | MEG | Crittenden | 41 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.